MAUDE Adverse Event Report: ETHICON INC. GUT CHR UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT CHR UD 18IN 6-0 D/A G-1 PRM; SUTURE, ABSORBABLE, NATURAL
Catalog Number 790G
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Codes Cyst(s) (1800); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.If in your possession, may we have a copy of your operative report? does ethicon have your permission to contact your surgeon, in the event ethicon would like to contact your surgeon for more clinical information to be used for a product quality complaint investigation? if so, please provide the following information on the authorization to use or disclose information form attached: your surgeon¿s name, email, phone number, address your signature.Please scan the signed form and email back to ethicon.
 
Event or Problem Description
It was reported by the patient that they underwent an eye surgery for a detached retina on (b)(6) 2022 and suture was used.The patient stated they felt a poke through the white of the eye in three different areas.The patient later clarified they did not feel a ¿poke¿ in the eye and that the suture actually came through the white of the eye.The patient had surgeries for suture removal in (b)(6) 2023 for one suture and an additional 3 sutures in (b)(6) 2024 came through in the form of cysts.The patient started oxervate on (b)(6) for pain.The patient stated that this has been ongoing for three years and had 30 additional doctors trying to figure it out.The patient¿s opinion was that the suture did not dissolve the way it was supposed to.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: so, i have my surgeons report in front of me and the operation they used two out of the three sutures.Suture chronic gut 6¿0 g ¿ 1 790 g.Suture ethibond 2¿0 ties 185h.And the third one is on my report, but the doctor said he didn¿t use it even though it¿s on my report he said it was opened, but he didn¿t use it and that would be.Suture ethelon 5¿0 rd-one 749g.

Brand Name
GUT CHR UD 18IN 6-0 D/A G-1 PRM
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22923490
Report Number2210968-2025-09986
Device Sequence Number9144355
Product Code GAL
UDI-Device Identifier10705031011670
UDI-Public10705031011670
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number790G
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date08/29/2025
Supplement Report FDA Received Date09/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown